Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 171, NWS Nashville, TN

November 6, 2018Bedford County, Cannon County, Coffee County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 6, 2018, 12:47 AM CST for Bedford County, Cannon County, Coffee County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2018, 12:47 AM CST (06:47 UTC)
Expired
Nov 6, 2018, 1:15 AM CST
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bedford County, TN, Cannon County, TN, Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 62 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 7:04 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
667 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

532 
WUUS54 KOHX 060647
SVROHX
TNC003-015-031-060715-
/O.NEW.KOHX.SV.W.0171.181106T0647Z-181106T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1247 AM CST TUE NOV 6 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Coffee County in Middle Tennessee...
  Bedford County in Middle Tennessee...
  South central Cannon County in Middle Tennessee...

* Until 115 AM CST.

* At 1247 AM CST, a severe thunderstorm was located over Shelbyville,
  moving east at 65 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Shelbyville, Manchester, Tullahoma, Wartrace, Bell Buckle,
  Normandy, Beechgrove, Raus, Summitville, Deason, Hillsboro, Arnold
  AFB and Woods Reservoir.

This includes Interstate 24 between mile markers 97 and 127.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee. A Tornado Watch also remains in effect until 600 AM CST
for Middle Tennessee.

LAT...LON 3536 8615 3534 8626 3538 8625 3539 8626
      3541 8625 3540 8626 3535 8641 3532 8642
      3536 8651 3563 8654 3565 8642 3562 8640
      3566 8631 3563 8625 3567 8624 3570 8599
      3557 8595 3553 8588 3537 8587 3529 8591
TIME...MOT...LOC 0647Z 258DEG 56KT 3549 8642 

HAIL...<.75IN
WIND...60MPH
 
$$

10
1 follow-up statement
423 
WWUS54 KOHX 060659
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1259 AM CST TUE NOV 6 2018

TNC003-015-031-060715-
/O.CON.KOHX.SV.W.0171.000000T0000Z-181106T0715Z/
Coffee TN-Bedford TN-Cannon TN-
1259 AM CST TUE NOV 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CST
FOR COFFEE...EASTERN BEDFORD AND SOUTH CENTRAL CANNON COUNTIES...

At 1259 AM CST, a severe thunderstorm was located 7 miles northwest
of Manchester, moving east at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Manchester, Tullahoma, Wartrace, Bell Buckle, Normandy, Hillsboro,
Arnold AFB, Beechgrove, Raus, Summitville and Woods Reservoir.

This includes Interstate 24 between mile markers 97 and 127.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee. A Tornado Watch also remains in effect until 600 AM CST
for Middle Tennessee.

LAT...LON 3536 8615 3534 8626 3538 8625 3539 8626
      3541 8625 3540 8626 3535 8641 3565 8633
      3566 8631 3563 8625 3567 8624 3570 8599
      3557 8595 3553 8588 3537 8587 3529 8591
TIME...MOT...LOC 0659Z 258DEG 56KT 3553 8619 

HAIL...<.75IN
WIND...60MPH
 
$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 12:23 AM CST, 24 minutes earlier.

Area forecast discussion, Nov 6, 12:23 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1223 AM CST Tue Nov 6 2018

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Updated suite of forecast products to remove several counties
across western and northern portions of mid state from Tornado
Watch Number 423.

&&

.AVIATION...
06Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...Went very close to 06/00Z TAF discussion
reasoning. Several amendments probable at all terminal sites due
to actual fluctuations in wx, wind, vsbys, and ceilings thru at
least 06/12Z. Reason behind this is that there is no way with
forecast wx resolution to do these very short term time period
deviations accurately in a concise terminal forecast format. One
significant change of note though is the introduction of LLWS with
60kts of shear within 2 KFT of sfc. Data from 06/04Z OHX sounding
sounding profile depicting 50-60kts winds as close as 200 feet
off sfc. Significant caution is urged for any aviation interest
across the mid state region thru 06/12Z. Latest models continuing
to support designated TEMPO group impacts and timing windows of
potential strong/svr tstms of a potential squall line feature
moving across terminal locations. During these TEMPO time periods
sfc gusts 40 to 50 kts if not locally higher are certainly not out
of the question. Sly sustained sfc winds 10-15kts with gusts to
25kts will veer to the west as sfc cold front continues to move
southeastward across and out of mid state by 06/12Z. Conditions
should rapidly improve to VFR/SKC conditions all terminals
06/14Z-07/06Z as sfc high pressure influences and a dry quasi swly
flow pattern becomes established across mid state region.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........31
Hazardous weather outlook, Nov 5, 11:50 PM CST, 57 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1150 PM CST Mon Nov 5 2018

TNZ009>011-027>034-058>066-075-077>080-093>095-070600-
Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Fentress-Lewis-Williamson-Maury-Marshall-Rutherford-
Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy-
Van Buren-Wayne-Lawrence-Giles-
1150 PM CST Mon Nov 5 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Overnight

A line of strong to potentially severe thunderstorms is expected
to continue to move across Middle Tennessee as the overnight hours
progress. Strong to severe thunderstorms within the line will be
capable of producing damaging winds and some tornadoes. Locally
heavy rainfall and localized flash flooding may be possible in a
few locations also.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Low temperatures below freezing are possible each morning on
Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through early Tuesday morning.

TNZ005>008-023>026-056-057-070600-
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Perry-Hickman-
1150 PM CST Mon Nov 5 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Low temperatures below freezing are possible each morning on
Saturday and Sunday.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Local storm report, Nov 6, 12:07 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1207 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     TSTM WND DMG     4 S FRANKLIN            35.87N  86.85W
11/05/2018                   WILLIAMSON         TN   NWS EMPLOYEE

            50-75 FOOT TREE DOWN IN FRONT YARD.

&&

EVENT NUMBER OHX1800391

BS
Local storm report, Nov 6, 12:10 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     TSTM WND DMG     6 S COLUMBIA            35.54N  87.05W
11/05/2018                   MAURY              TN   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF PULASKI HWY AND
            MURPHY LANE SOUTH OF COLUMBIA

&&

EVENT NUMBER OHX1800392

BW
Local storm report, Nov 6, 12:16 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1216 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     1 SW LORETTO            35.07N  87.45W
11/05/2018                   LAWRENCE           TN   EMERGENCY MNGR

            36 INCH DIAMETER TREE UPROOTED ACROSS 2ND AVENUE IN
            LORETTO. FOOTBALL SCOREBOARD DAMAGED AT LORETTO HIGH
            SCHOOL NEAR SAME LOCATION.

&&

EVENT NUMBER OHX1800393

BW
Local storm report, Nov 6, 12:21 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     TSTM WND DMG     6 SSE COLUMBIA          35.54N  87.01W
11/05/2018                   MAURY              TN   EMERGENCY MNGR

            TREES DOWN ACROSS MOORSVILLE PIKE IN MAURY COUNTY. ROAD
            WAS CLOSED AT TIME OF REPORT.

&&

EVENT NUMBER OHX1800394

BW
Local storm report, Nov 6, 12:41 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1241 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 AM     TSTM WND DMG     7 E ROVER               35.69N  86.48W
11/06/2018                   RUTHERFORD         TN   EMERGENCY MNGR

            HOUSE COMPLETELY COLLAPSED AT 8085 MIDLAND ROAD IN
            CHRISTIANA...POSSIBLE TORNADO

&&

EVENT NUMBER OHX1800395

BW
Local storm report, Nov 6, 12:47 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     6 W MINOR HILL          35.03N  87.28W
11/05/2018                   LAWRENCE           TN   EMERGENCY MNGR

            POWER LINES DOWN AT 123 HOOD HOLLOW ROAD IN SOUTHERN
            LAWRENCE COUNTY

&&

EVENT NUMBER OHX1800396

BW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:56 PM CSTSpecial Weather StatementOHXStewart34 min
Nov 5, 8:36 PM CSTSpecial Weather StatementOHXHouston, Stewart24 min
Nov 5, 9:18 PM CSTTornado WarningOHXCheatham, Dickson, Montgomery27 min
Nov 5, 9:31 PM CSTAreal Flood AdvisoryOHXMontgomery, Stewart119 min
Nov 5, 9:55 PM CSTTornado WarningOHXCheatham, Davidson, Robertson, Sumner35 min
Nov 5, 10:16 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Robertson119 min
Nov 5, 10:20 PM CSTTornado WarningOHXSumner, Trousdale, Wilson25 min
Nov 5, 10:31 PM CSTTornado WarningOHXWayne29 min
Nov 5, 10:33 PM CSTTornado WarningOHXHickman, Lewis, Maury, Perry, Wayne27 min
Nov 5, 10:55 PM CSTTornado WarningOHXLawrence, Lewis, Wayne35 min
Nov 5, 10:55 PM CSTTornado WarningOHXHickman, Lewis, Maury21 min
Nov 5, 10:59 PM CSTFlash Flood WarningOHXCheatham, Davidson, Sumner2 hr
Nov 5, 11:08 PM CSTTornado WarningOHXLawrence, Wayne37 min
Nov 5, 11:15 PM CSTTornado WarningOHXHickman, Maury, Williamson30 min
Nov 5, 11:31 PM CSTTornado WarningOHXMarshall, Maury29 min
Nov 5, 11:37 PM CSTTornado WarningOHXWilliamson23 min
Nov 5, 11:38 PM CSTTornado WarningOHXLawrence, Wayne37 min
Nov 5, 11:45 PM CSTAreal Flood AdvisoryOHXDavidson2 hr
Nov 5, 11:55 PM CSTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson35 min
Nov 5, 11:56 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford34 min
Nov 5, 11:59 PM CSTTornado WarningOHXRutherford, Williamson31 min
Nov 6, 12:00 AM CSTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson30 min
Nov 6, 12:01 AM CSTTornado WarningOHXGiles, Lawrence29 min
Nov 6, 12:02 AM CSTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale, Wilson118 min
Nov 6, 12:18 AM CSTTornado WarningOHXCannon, Rutherford, Wilson14 min
Nov 6, 12:23 AM CSTTornado Warning Tornado observedOHXCannon, Rutherford37 min
Nov 6, 12:27 AM CSTTornado WarningOHXGiles18 min
Nov 6, 12:43 AM CSTTornado WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson32 min
Nov 6, 1:23 AM CSTSevere Thunderstorm WarningOHXJackson, Overton, Putnam37 min
Nov 6, 1:23 AM CSTTornado Warning Tornado observedOHXCoffee, Grundy39 min
Nov 6, 1:28 AM CSTTornado WarningOHXPutnam, White15 min
Nov 6, 1:48 AM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett42 min
Nov 6, 1:54 AM CSTRiver Flood WarningOHXDavidson5 hr
Nov 6, 2:12 AM CSTAreal Flood AdvisoryOHXWilson2 hr
Nov 6, 7:24 AM CSTRiver Flood AdvisoryOHXHickman69 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.